Alert archive / Wisconsin / Small Craft Advisories in 2014
Small Craft Advisory 58, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Jun 30, 2014, 2:45 PM CDT. It took effect at Jul 1, 2014, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2014, 2:45 PM CDT (19:45 UTC)
- In effect from
- Jul 1, 2014, 10:00 AM CDT
- Expired
- Jul 1, 2014, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Milwaukee, WI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Jun 30, 10:25 AM CDT, 4 hours 20 minutes earlier.
Area forecast discussion, Jun 30, 10:25 AM CDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1025 AM CDT MON JUN 30 2014 .UPDATE... A LOT OF CLOUDS OUT THERE RIGHT NOW...BUT UPSTREAM SATELLITE SHOWS THAT THERE SHOULD BE SOME SUNSHINE LATE MORNING AND INTO THE AFTERNOON. THIS SHOULD PROVIDE ENOUGH HEATING TO RECOVER THE ATMOSPHERE AFTER THE EVENT LAST NIGHT. THUS STILL EXPECTING A GOOD CHANCE FOR ANOTHER ROUND OF SEVERE STORMS LATE AFTERNOON AND INTO THE EVENING. MAIN CONCERN RIGHT NOW IS THE TIMING...AS MODELS ARE GENERALLY VARYING BY ABOUT 3 HOURS. THE LATER MODELS HAVE THE STORMS JUST ENTERING THE WEST BY ABOUT 7PM...WITH THE EARLIER MODELS BRINGING THEM INTO THE WEST BETWEEN 4 AND 5 PM. WILL EVALUATE NEWER MESOSCALE MODEL RUNS AS THEY COME IN AND ADJUST FORECAST TIMING AS NEEDED. THE BULK OF SIMULATED MODEL REFLECTIVITIES SUGGEST A BOWING LINE OF STORMS...LIKELY WITH STRONG WINDS AND POSSIBLE EMBEDDED TORNADOES. SOME LARGE HAIL WILL ALSO BE POSSIBLE...ESPECIALLY IN EARLY DISCRETE SUPERCELLS. && .AVIATION/18Z TAFS/... STILL EXPECTING A GOOD CHANCE FOR ANOTHER ROUND OF SEVERE STORMS LATE AFTERNOON AND INTO THE EVENING. MAIN CONCERN RIGHT NOW IS THE TIMING...AS MODELS ARE GENERALLY VARYING BY ABOUT 3 HOURS. THE LATER MODELS HAVE THE STORMS JUST ENTERING THE WEST BY ABOUT 7PM...WITH THE EARLIER MODELS BRINGING THEM INTO THE WEST BETWEEN 4 AND 5 PM. WILL EVALUATE NEWER MESOSCALE MODEL RUNS AS THEY COME IN AND ADJUST FORECAST TIMING AS NEEDED. THE BULK OF SIMULATED MODEL REFLECTIVITIES SUGGEST A BOWING LINE OF STORMS...LIKELY WITH STRONG WINDS AND POSSIBLE EMBEDDED TORNADOES. SOME LARGE HAIL WILL ALSO BE POSSIBLE...ESPECIALLY IN EARLY DISCRETE SUPERCELLS. LOWER CIGS AND VSBYS LIKELY WITHIN MODERATE TO HEAVY RAINFALL. LOOKS QUIET AFTER THE STORMS MOVE OUT LATE EVENING UNTIL A CHANCE FOR SHOWERS AND STORMS RETURNS TUESDAY AFTERNOON. && .PREV DISCUSSION... /ISSUED 536 AM CDT MON JUN 30 2014/ TODAY AND TONIGHT...FORECAST CONFIDENCE MEDIUM TO HIGH. AS AN UPPER TROUGH MOVES FROM MT TO MN TODAY...A SHORTWAVE TROUGH OVER THE CENTRAL HIGH PLAINS LIFTS NEWD AHEAD OF IT INTO SRN WI. A WAVE OF LOW PRESSURE WILL ACCOMPANY IT ALONG WITH A WELL DEVELOPED SLY LOW LEVEL JET STREAM. THE WARM ADVECTION AHEAD OF THESE FEATURES IS MAINTAINING SHOWERS AND TSTORMS OVER IOWA AND POINTS WEST. THE WRN CWA MAY SEE ISOLD TO SCT TSTORMS AT TIMES DUE TO THE UPSTREAM ACTIVITY. THE MAIN CLUSTER OF STORMS HOWEVER IS EXPECTED LATE THIS AFTERNOON AND EVENING AS THE WAVE OF LOW PRESSURE ARRIVES. STRONG DEEP LAYER SHEAR AND LOW LEVEL SRH IS SUPPORTIVE OF A SEVERE MCS THAT WILL LIKELY HAVE SUPERCELLS EMBEDDED WITHIN IT. WIDESPREAD DAMAGING WINDS AND TORNADOES IS THE BIGGEST CONCERN. SOME UNCERTAINTY HOWEVER WITH CAPE VALUES AS CONTINUED CONVECTION TO THE WEST MAY MAINTAIN A CLOUD COVER OVER SRN WI THROUGHOUT THE DAY. THE DYNAMICS SHOULD STILL BE STRONG ENOUGH FOR SEVERE CONVECTION EVEN IF THE CAPE IS SOMEWHAT MARGINAL. SHORT TERM...TUESDAY THROUGH WEDNESDAY NIGHT...FORECAST CONFIDENCE IS HIGH. SHORT TERM MODELS IN PRETTY GOOD AGREEMENT WITH BRINGING 500 MB SHORTWAVE TROUGH SOUTHEAST TOWARD THE AREA TUESDAY...THEN ACROSS THE AREA TUESDAY NIGHT INTO EARLY WEDNESDAY. SECONDARY VORTICITY MAXIMUM PUSHES THROUGH THE AREA LATER ON WEDNESDAY. AREA FORECAST SOUNDINGS SHOWING ENOUGH LOW LEVEL MOISTURE TO CONTINUE CHANCES FOR SHOWERS TUESDAY INTO TUESDAY EVENING...AND AGAIN WEDNESDAY INTO WEDNESDAY EVENING. KEPT SMALL CHANCES FOR THUNDER TUESDAY AFTERNOON...WITH SOUNDINGS SHOWING WEAK INSTABILITY...MORE SO ON NAM THAN GFS. THIS PERIOD WILL EXPERIENCE STEADY COLD AIR ADVECTION...WHICH SHOULD STEADILY BRING COOLER AND LESS HUMID CONDITIONS ACROSS THE AREA. HIGHS IN THE UPPER 70S TUESDAY...WITH GUSTY WEST WINDS...WILL DROP TO THE UPPER 60S TO LOWER 70S ON WEDNESDAY. LONG TERM...THURSDAY THROUGH SUNDAY...FORECAST CONFIDENCE IS HIGH. ECMWF/GFS MODELS ARE IN GOOD AGREEMENT WITH THE 500 MB SHORTWAVE TROUGH MOVING TO THE EAST...WITH NORTHWEST FLOW INTO THE WEEKEND. SURFACE HIGH PRESSURE SLOWLY SLIDES SOUTHEAST ACROSS THE REGION THURSDAY INTO INDEPENDENCE DAY AND FRIDAY NIGHT. THIS FEATURE WILL BRING QUIET WEATHER...WITH RELATIVELY COOL TEMPERATURES. ONSHORE WINDS WILL KEEP TEMPERATURES COOLEST NEAR LAKE MICHIGAN. LOOKS LIKE NICE WEATHER FOR ANY OUTDOOR ACTIVITIES ON JULY 3 AND 4. BROUGHT BACK MAINLY SMALL CHANCES FOR SHOWERS AND STORMS SATURDAY INTO SUNDAY...AS WARM AIR ADVECTION KICKS IN ACROSS THE REGION. MODELS SHOW DIFFERING SOLUTIONS WITH WARM FRONTAL POSITIONS AND 500 MB SHORTWAVE TROUGH PROGRESSION THROUGH THE REGION. DEPENDING ON WHERE THE WARM FRONT SETS UP...COULD BE A MORE ACTIVE PERIOD OF WEATHER. TOO SOON TO TELL THIS FAR OUT IN THE FORECAST. LOOKS LIKE TEMPERATURES WILL WARM TO NEAR OR ABOVE SEASONAL NORMALS ONCE AGAIN. AVIATION/12Z TAFS/...SWLY WINDS WILL PREVAIL TODAY AND TNT. LOW PRESSURE WILL BRING A ROUND OR TWO OF STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. MAINLY VFR CONDITIONS ARE EXPECTED OUTSIDE OF THE THUNDERSTORMS BUT SIGNIFICANTLY REDUCED CIGS AND VSBYS WOULD BE EXPECTED WITHIN ANY STRONG TO SEVERE STORMS. SOME MVFR TO IFR CIGS AND VSBYS COULD LINGER AFTER THE STORMS ESPECIALLY TNT. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && UPDATE...DDV TODAY/TONIGHT AND AVIATION...GEHRING TUESDAY THROUGH SUNDAY...WOOD
Hazardous weather outlook, Jun 30, 5:13 AM CDT, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 513 AM CDT MON JUN 30 2014 WIZ046-047-051-052-056>060-062>072-011015- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 513 AM CDT MON JUN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MUCH OF SOUTHERN WISCONSIN WITH A MODERATE RISK IN FAR SOUTHWEST WISCONSIN. A LINE OR CLUSTERS OF SEVERE THUNDERSTORMS IS EXPECTED LATE THIS AFTERNOON THROUGH THE EVENING. WIDESPREAD DAMAGING WINDS AND TORNADOES IS THE BIGGEST CONCERN BUT LARGE HAIL IS LIKELY AS WELL. WE RECOMMEND PEOPLE REMAIN AWARE OF THE WEATHER CONDITIONS AND FORECAST FOR THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE ARE SMALL CHANCES OF THUNDERSTORMS FOR TUESDAY AND AGAIN FOR THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING. LMZ643>646-011015- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 513 AM CDT MON JUN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON WITH STRONG TO SEVERE THUNDERSTORMS LIKELY THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SMALL CRAFT ADVISORY MAY BE NEEDED ON TUESDAY FOR GUSTY WEST WINDS. THERE ARE SMALL CHANCES OF THUNDERSTORMS FOR TUESDAY AND AGAIN FOR THE WEEKEND. MG WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Jun 30, 1:57 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
157 PM CDT MON JUN 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1128 PM TORNADO 2 NNE OREGON 42.95N 89.37W
06/29/2014 DANE WI NWS STORM SURVEY
EF-1 TORNADO. DAMAGE PATH 1.2 MILES...500 YARD MAX PATH
WIDTH. HALF OF ROOF TORN OFF OF LARGE BARN...PARTIAL ROOF
TORN OFF OF POLE BARN. NUMEROUS TREES UPROOTED AND
SNAPPED.
&&
MRCThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 9:40 PM CDT | Special Weather Statement | MKX | Sauk | 20 min |
| Jun 29, 9:58 PM CDT | Severe Thunderstorm Warning | MKX | Iowa, Sauk | 47 min |
| Jun 29, 10:09 PM CDT | Tornado Warning | MKX | Iowa | 51 min |
| Jun 29, 10:44 PM CDT | Tornado Warning | MKX | Dane, Iowa | 31 min |
| Jun 29, 11:09 PM CDT | Severe Thunderstorm Warning | MKX | Dane | 51 min |
| Jun 29, 11:18 PM CDT | Areal Flood Advisory | MKX | Dane | 3 hr |
| Jun 29, 11:22 PM CDT | Areal Flood Advisory | MKX | Green, Lafayette | 3 hr |
| Jun 29, 11:26 PM CDT | Areal Flood Advisory | MKX | Columbia, Green Lake | 3 hr |
| Jun 29, 11:45 PM CDT | Special Weather Statement | MKX | Rock | 30 min |
| Jun 30, 12:00 AM CDT | Areal Flood Advisory | MKX | Jefferson, Rock | 3 hr |
| Jun 30, 12:17 AM CDT | Special Weather Statement | MKX | Rock | 28 min |
| Jun 30, 12:25 AM CDT | Special Weather Statement | MKX | Ozaukee, Washington | 35 min |
| Jun 30, 1:03 AM CDT | Special Weather Statement | MKX | Ozaukee, Sheboygan | 27 min |
| Jun 30, 1:27 AM CDT | Special Marine Warning | MKX | 33 min | |
| Jun 30, 2:23 AM CDT | Special Weather Statement | MKX | Rock | 22 min |
| Jun 30, 10:45 AM CDT | River Flood Warning | MKX | Rock | 8 days |
| Jun 30, 10:45 AM CDT | River Flood Warning | MKX | Green, Rock | 4 days |
| Jun 30, 11:04 AM CDT | River Flood Warning | MKX | Kenosha | 8 days |
| Jun 30, 3:50 PM CDT | Severe Thunderstorm Warning | MKX | Iowa, Lafayette | 40 min |
| Jun 30, 4:14 PM CDT | Tornado Warning | MKX | Iowa | 31 min |
| Jun 30, 4:29 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Green, Iowa, Lafayette, Rock, Sauk | 46 min |
| Jun 30, 4:42 PM CDT | Tornado Warning | MKX | Dane, Iowa | 18 min |
| Jun 30, 5:11 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane, Dodge, Jefferson, Rock, Walworth and 1 more | 49 min |
| Jun 30, 5:14 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dodge, Fond du Lac | 31 min |
| Jun 30, 5:27 PM CDT | Special Marine Warning | MKX | 108 min | |
| Jun 30, 5:52 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson, Kenosha, Milwaukee, Racine, Walworth, Waukesha | 38 min |
| Jun 30, 6:00 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Jefferson, Milwaukee, Ozaukee, Washington, Waukesha | 45 min |
| Jun 30, 6:48 PM CDT | Special Weather Statement | MKX | Ozaukee, Sheboygan | 42 min |
Nearby
Small Craft Advisories in Wisconsin, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.